Kentucky, 2025

Damaging Winds in Kentucky, July 13, 2025

July 13, 2025 · NWS PAH · 2 events in 1 county or zone

Scattered showers and thunderstorms tracked east-northeastward across the Quad State during the day as a very slow moving front was set up from the WSW to ENE across northern portions of the Quad State. The strongest cluster of storms was during the afternoon in the Southern Pennyrile which produced multiple reports of damage in Hopkinsville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Scattered showers and thunderstorms tracked east-northeastward across the Quad State during the day as a very slow moving front was set up from the WSW to ENE across northern portions of the Quad State. The strongest cluster of storms was during the afternoon in the Southern Pennyrile which produced multiple reports of damage in Hopkinsville. MLCAPE values were over 2000J/kg with DCAPE highest in the Pennyrile at around 800J/kg late afternoon. Shear was limited, helping to keep severe weather potential limited.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 13, 1:27 PM CST, 2 hours 25 minutes earlier. Its key messages:

  • Isolated to scattered showers and thunderstorms will continue each afternoon for the next week. The strongest storms may pose an isolated threat of damaging winds. Heavy rainfall will accompany all storms.
  • The work week will start out with seasonable heat and humidity, but heat indices will climb into the triple digits throughout the region Wednesday through Friday.
Area forecast discussion, Jul 13, 1:27 PM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
227 PM CDT Sun Jul 13 2025

.KEY MESSAGES...

- Isolated to scattered showers and thunderstorms will continue
  each afternoon for the next week. The strongest storms may
  pose an isolated threat of damaging winds. Heavy rainfall will
  accompany all storms.

- The work week will start out with seasonable heat and
  humidity, but heat indices will climb into the triple digits
  throughout the region Wednesday through Friday.

&&

.DISCUSSION...
Issued at 227 PM CDT Sun Jul 13 2025

Scattered to numerous showers and thunderstorms near the
Mississippi River will continue to move slowly northeast across
the Quad State through the remainder of the afternoon and into
the evening. DCAPE values are much lower than the last few days,
so there won't be as much evaporative cooling to generate such cool
outflows and the stronger winds. An isolated damaging wind gust
cannot be ruled out, but they should not be as prevalent as
yesterday. Otherwise, the isolated to scattered afternoon
showers and thunderstorms will continue daily through next
weekend. All storms through the week will be capable of
producing brief torrential rainfall, due to the extreme
moisture content of the atmosphere.

High pressure aloft will gradually build across the Quad State
through the work week, which should eventually limit the
coverage of the diurnal convection to some degree, but it will
not be strong enough to prevent it altogether. In concert with
that lesser coverage of convection, temperatures will gradually
trend upward. The entire area should be in the 90s by Wednesday
and some middle 90s will be possible by Thursday. Humidity will
be in full bloom as well, so heat indices will reach the
100-105 range throughout the region Wednesday through at least
Friday. There are signs that a weak frontal boundary may slip
south into the Quad State Friday through next weekend, and that
should lead to increased coverage of convection and a slight
cooling trend.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1241 PM CDT Sun Jul 13 2025

All sites should see at least one round of thunderstorms this
afternoon, and possibly another one this evening. Where skies
can clear out some tonight, fog development is a good bet. KMVN
is most likely to do so, and have 1/2SM FG there. Similar to
this morning, low MVFR ceilings are likely throughout the area
after sunrise, and they may linger for much of the morning. Some
convective development is possible after 16Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

UPDATE...DRS
DISCUSSION...DRS
AVIATION...DRS
Hazardous weather outlook, Jul 13, 2:12 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
312 PM CDT Sun Jul 13 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
312 PM CDT Sun Jul 13 2025 /412 PM EDT Sun Jul 13 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms are expected to lift northeast
across the Quad State into evening hours. Isolated damaging winds
are still possible, but brief torrential rains will be the primary
impact.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms are expected each afternoon
through Saturday. Isolated strong to severe storms are possible and
all storms will be capable of brief torrential rainfall.

Afternoon heat indices will climb into the 100 to 105 degree range
throughout the Quad State Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DRS

In the hours before

Local storm report, Jul 13, 10:25 AM CST, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1125 AM CDT Sun Jul 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Tstm Wnd Dmg     1 S La Center           37.05N 88.97W
07/12/2025                   Ballard            KY   Public

            Delayed report. Tree damage occurred along
            Albert Hook Rd and Ceredo Rd to the south
            and southeast of La Center. One residence
            had some damage to a pool and outdoor
            furniture.

&&

DRS

The radar

The Ft Campbell radar (KHPX), 22 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Christian

When
July 13, 3:52 PM CST
Where
Christian County, 0.47 mi WNW of Hopkinsville
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.852, -87.488

Power lines were downed by thunderstorm winds on Ft. Campbell Blvd from a storm tracking to the ENE through Hopkinsville.

Thunderstorm Wind, Christian

When
July 13, 3:55 PM CST
Where
Christian County, 1.23 mi W of Gainsville
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.873, -87.492

Power lines were downed onto N. Jessup Street in Hopkinsville by straight-line thunderstorm winds. A fallen tree was also partially blocking the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292077, 1292079.